MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW AM/AT PI MIDLINE 1-L: 4.5FR X 15CM; MIDLINE CATHETER

ARROW INTERNATIONAL LLC ARROW AM/AT PI MIDLINE 1-L: 4.5FR X 15CM; MIDLINE CATHETER
Model Number IPN037697
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
The complaint is reported as: the vascular access team was called to remove a single lumen midline.The patient, who was a very small elderly lady, had pulled the pigtail of her catheter.It snapped, leaving the hub within the statlock and the catheter indwelling.No patient harm was reported.No medical intervention was required.The patient's condition is reported as fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one s-l midline catheter for evaluation.Signs of use were observed on the catheter body.The extension line was clamped midway down the body.Visual inspection of the returned catheter revealed the extension line was separated from the juncture hub.The extension line body appeared stretched and deformed near the separation point.The separated edge of the extension line was rough and jagged.Remains of the extension line molding were observed inside the juncture hub.No evidence of contact with a sharp object was observed.No additional defects or anomalies were observed on the catheter body.The catheter body length from the juncture hub to the distal end measured 6 5/8", which is within the specifications of 6 1/4"-6 3/4" per product drawing.The extension line length from the luer hub to the separated end measured 2.5", which is not within the specifications of 1.924"-1.986" per product drawing.This indicates the extension line was stretched during use.The distal extension line outer diameter measured 0.077", which is not within the specifications of 0.093"-0.097" per product drawing.This is consistent with stretching of the extension line caused by undue force.The distal extension line inner diameter at a non-deformed area measured 0.057", which is within the specifications of 0.055"-0.059" per product drawing.The inner diameter of the opening of the juncture hub measured 0.097", indicating the extension line was molded to the correct diameter during manufacturing.Functional inspection of the separated extension line was performed per the instructions for use (ifu) provided with the kit, which states "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." the distal extension line was flushed using a lab inventory 10ml syringe.Water was observed exiting the severed end of the extension line.No leaks or blockages were identified.The sample was sent to the wyomissing r & d facility for further inspection and testing.They identified that the appearance of the damage was consistent with excessive, long-term application of tensile forces to the extension line extrusion.They observed the extension line to be elongated and distorted, indicating repeated pulling of the extension line during use.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause catheter component damage or breakage.If placement damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." the customer report of an extension line/juncture hub separation was confirmed through complaint investigation of the returned sample.Visual inspection revealed the distal extension line separated from the juncture hub.Remains of the extension line molding were observed inside the juncture hub, and the extension line appeared stretched and deformed.The catheter met all relevant functional requirements, and a device history record review was performed with no relevant findings.The appearance of the damage was consistent with excessive force applied to the extension line.Based on these circumstances and the investigation performed by r & d, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for complaints of this nature.

Brand Name
ARROW AM/AT PI MIDLINE 1-L: 4.5FR X 15CM
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key16734641
Report Number9680794-2023-00256
Device Sequence Number12478213
Product Code PND
UDI-Device Identifier10801902130157
UDI-Public10801902130157
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K161313
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberIPN037697
Device Catalogue NumberCDC-41541-MPK1A
Device Lot Number13F22K0456
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2023
Supplement Date Received by Manufacturer05/08/2023
Initial Report FDA Received Date04/13/2023
Supplement Report FDA Received Date05/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexFemale